Alert archive / Florida / Small Craft Advisories in 2015

Small Craft Advisory 2, NWS Miami, FL

January 16, 2015

NWS Miami, FL issued this small craft advisory at Jan 16, 2015, 4:02 AM EST. It took effect at Jan 16, 2015, 10:00 AM EST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Jan 16, 2015, 4:02 AM EST (09:02 UTC)
In effect from
Jan 16, 2015, 10:00 AM EST
Expired
Jan 16, 2015, 7:00 PM EST
In force
9 hr
Issued by
NWS Miami, FL

The text

As transmitted, in the capitals the NWS used until 2016.

678 
WHUS72 KMFL 160902
MWWMFL

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
402 AM EST FRI JAN 16 2015

AMZ650-670-161715-
/O.NEW.KMFL.SC.Y.0002.150116T1500Z-150116T2100Z/
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT
20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM
20 NM TO 60 NM-
402 AM EST FRI JAN 16 2015

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 4 PM
EST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 4 PM EST
THIS AFTERNOON. 

WAVES: SEAS BUILDING TO 7 FEET ACROSS THE GULF STREAM WATERS OFF
THE PALM BEACH COUNTY COAST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/MIAMI
1 follow-up statement
222 
WHUS72 KMFL 161435
MWWMFL

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
935 AM EST FRI JAN 16 2015


AMZ650-670-170000-
/O.EXT.KMFL.SC.Y.0002.150116T1500Z-150117T0000Z/
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT
20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM
20 NM TO 60 NM-
935 AM EST FRI JAN 16 2015

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 PM EST THIS
EVENING...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 7 PM EST THIS
EVENING. 

WAVES: SEAS BUILDING TO 7 FEET ACROSS THE GULF STREAM WATERS OFF
THE PALM BEACH COUNTY COAST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/MIAMI

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this small craft advisory went out at Jan 16, 12:40 AM EST, 3 hours 22 minutes earlier.

Area forecast discussion, Jan 16, 12:40 AM EST, 3 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
1240 AM EST FRI JAN 16 2015

.AVIATION...MVFR CIGS ARE CURRENTLY PREVAILING ACROSS THE SOUTH
FLORIDA TERMINALS EARLY THIS MORNING. WHILE BRIEF IFR IS POSSIBLE
OVERNIGHT, BELIEVE CIGS WILL PREVAIL JUST ABOVE IFR CATEGORY.
NORTHERLY WINDS WILL PREVAIL AT 5-10 KT. A FEW SHOWERS ARE
POSSIBLE, MAINLY NEAR KPBI THROUGH THE DAY...BUT WITH LITTLE
IMPACTS. /GREGORIA

&&

.PREV DISCUSSION... /ISSUED 935 PM EST THU JAN 15 2015/

UPDATE...

THE EVENING WATER VAPOR LOOP SHOWED A SHORTWAVE TROUGH ADVANCING
EASTWARD ACROSS THE REGION WITH PLENTY OF MID-UPPER MOISTURE IN
PLACE AHEAD IT. THIS MOISTURE COMBINED WITH A FRONTAL BOUNDARY
WILL CONTINUE TO SUPPORT THE CLOUDY CONDITIONS AND ABOVE AVERAGE
TEMPERATURES OVERNIGHT. THIS CLOUD COVERAGE SHOULD KEEP THE FOG
CHANCES LOW. THE BEST CHANCE FOR SHOWERS WILL REMAIN OVER THE
ADJACENT ATLANTIC WATERS NEAR A PERSISTENT CONFLUENT BOUNDARY.
INCREASING NORTHERLY WINDS AND SEAS WILL BE EXPECTED OVER THE
MARINE AREAS TONIGHT THROUGH FRIDAY IN THE WAKE OF THE FRONTAL
BOUNDARY (EXERCISE CAUTION HEADLINES WERE INCLUDED IN THE EVENING
UPDATE FOR THE PALM BEACH WATERS). OTHERWISE, ONLY MINOR CHANGES
BASED ON THE LATEST OBSERVATIONS AND TRENDS WERE MADE TO THE
GRIDDED FORECAST PACKAGE THIS EVENING WITH NO SIGNIFICANT UPDATES
ANTICIPATED. /85

PREV DISCUSSION... /ISSUED 653 PM EST THU JAN 15 2015/

AVIATION...

IFR CIGS IN THE WAKE OF A COLD FRONT WILL BE THE MAIN TAF CONCERN
THROUGH FRIDAY AFTERNOON/EVENING. THE LOW CIGS COULD BEGIN AS
EARLY AS MIDNIGHT AND CONTINUE THROUGH THE FRIDAY MORNING HOURS
BEFORE LIFTING TO MVFR/VFR FRIDAY AFTERNOON. NORTHERLY WINDS WITH
A FEW MODERATE GUSTS WILL BE EXPECTED FRIDAY, ESPECIALLY THROUGH
THE AFTERNOON PERIOD. /85

PREV DISCUSSION... /ISSUED 242 PM EST THU JAN 15 2015/

SHORT TERM (TONIGHT-SATURDAY NIGHT)...
A VERY PROGRESSIVE UPPER AIR FLOW WILL CONTINUE ACROSS EASTERN NORTH
AMERICA AT LEAST THROUGH THE WEEKEND. SOUTH FLORIDA IS CURRENTLY
UNDER A ZONAL FLOW PATTERN WITH A TROUGH MOVING OUT OF THE SOUTHERN
PLAINS INTO THE SOUTHEAST STATES TONIGHT. THIS WILL INDUCE LOWER
PRESSURE AT THE SURFACE WITH THE HIGH PRESSURE CURRENTLY RIDGING
ALONG THE EAST COAST OF THE U.S. TO RAPIDLY SHIFT EAST INTO THE
ATLANTIC AND THE SURFACE WIND OVER SOUTH FLORIDA VEERING TO THE
NORTHEAST THIS AFTERNOON. THE NORTHEAST WIND WILL BE VERY BRIEF
AS THE TROUGH CONTINUES EAST AND ITS ASSOCIATED COLD FRONT MOVES
INTO CENTRAL FLORIDA AROUND MIDNIGHT AND INTO SOUTH FLORIDA EARLY
FRIDAY MORNING. FORECAST SOUNDINGS ARE SHOWING THE BOUNDARY LAYER
TO REMAIN MOIST AHEAD OF THE FRONT BUT DO NOT INDICATE A STRONG
INVERSION DEVELOPING AS MORE MIXING OCCURS WITH THE APPROACH OF
THE COLD FRONT. SOME OF THE HIGH RESOLUTION SHORT TERM MODEL
GUIDANCE IS HINTING ONCE AGAIN AT ANOTHER ROUND OF LOW STRATUS
AFTER 09Z TONIGHT BUT ANALYZING THE FORECAST SOUNDING SUGGESTS IT
WILL NOT BE AS DEEP OF A LAYER AND THUS WILL ERODE MUCH FASTER IN
THE MORNING HOURS ON FRIDAY. THERE IS ENOUGH MOISTURE WITH THE
FRONT THAT THERE COULD BE SOME SHOWER ACTIVITY FRIDAY MORNING AND
THEN CLEARING OUT DURING THE AFTERNOON AS DRIER AIR FILTERS IN
BEHIND THE FRONT AS IT CONTINUES TO MOVE OFF THE SOUTHEAST COAST
BETWEEN 18-20Z. SOME COOLING WILL OCCUR FRIDAY NIGHT/SATURDAY
MORNING BUT TEMPERATURES ARE EXPECTED TO ONLY COOL TO NEAR MID
JANUARY AVERAGES.

LONG TERM (SUNDAY-THURSDAY)...
THE FIRST PORTION OF THE EXTENDED PERIOD WILL SEE A STRONGER PUSH OF
COOLER AIR WITH THE NEXT COLD FRONT SCHEDULED TO MOVE ACROSS SOUTH
FLORIDA SUNDAY AFTERNOON. THIS WILL A DEEPER MID LEVEL TROUGH AND
THUS A STRONGER COLD FRONT. THE GFS NOW KEEPS MOST OF THE DEEP LAYER
MOISTURE TO OUR SOUTH BUT THE NAM IS SHOWING PWAT WELL OVER 1.5" SO
WILL PROBABLY GO WITH A BLEND OF THE TWO FOR NOW. THE NAM IS ALSO
INDICATING AN OUTSIDE CHANCE FOR A FEW LIGHTNING STRIKES ON SUNDAY
AFTERNOON BUT WILL HOLD OFF UNTIL WE GET MORE OF CONSISTENCY BETWEEN
MODEL RUNS. TEMPERATURES ON MONDAY MORNING WILL RANGE FROM THE 40S
WEST OF LAKE OKEECHOBEE TO THE MID 50S ALONG THE SOUTHEAST COAST
WHICH IS SLIGHTLY BELOW THE AVERAGES FOR THIS TIME OF YEAR. BEYOND
MONDAY WILL SEE A RETURN TO NEAR ZONAL FLOW FOR SOUTH FLORIDA WITH
SURFACE HIGH PRESSURE CENTERED OVER THE PENINSULA THROUGH MUCH OF
THE WEEK. THIS WILL LEAD TO PLEASANT CONDITIONS WITH A VERY SLOW
WARMING TREND WITH THE HIGH PRESSURE SHIFTING EAST LATE IN THE WEEK
WITH THE APPROACH OF ANOTHER MID LEVEL TROUGH.

MARINE...
WIND AND SEAS WILL BUILD LATE TONIGHT THROUGH FRIDAY MORNING AS
THE COLD FRONT MOVES ACROSS THE LOCAL WATERS. THERE WILL NEED TO
BE AT LEAST A SCEC STATEMENT FOR THE ATLANTIC WATERS DUE TO SEAS
BUILDING TO 6 FEET AND A NORTH WIND OF 15-20 KNOTS. THERE COULD
EVEN BE A BRIEF PERIOD OF SEAS TO 7 FEET OVER THE GULF STREAM
WATERS OFF OF PALM BEACH COUNTY. WIND AND SEAS WILL GRADUALLY
SUBSIDE ON SATURDAY BUT THEN BUILD AGAIN LATE IN THE WEEKEND OR
EARLY NEXT WEEK BEHIND THE NEXT COLD FRONT.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  58  74  62  77 /   0  10  10  20
FORT LAUDERDALE  60  74  64  77 /  10  10  10  20
MIAMI            59  75  63  78 /  10  10  10  20
NAPLES           53  73  60  73 /   0   0  10  10

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&
Hazardous weather outlook, Jan 16, 4:02 AM EST, 0 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
402 AM EST FRI JAN 16 2015

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
162115-
LAKE OKEECHOBEE-BISCAYNE BAY-
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM
TO THE TERRITORIAL WATERS OF THE BAHAMAS-GLADES-HENDRY-
INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER-
INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE-
MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD-
COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM-
COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM-
GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM
20 TO 60 NM-
402 AM EST FRI JAN 16 2015

...MODERATE RISK OF RIP CURRENTS ATLANTIC BEACHES...
...HAZARDOUS SEAS IN THE GULF STREAM OFF THE PALM BEACH COAST TODAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

RIP CURRENTS: THERE IS A MODERATE RISK OF RIP CURRENTS ALONG THE
ATLANTIC BEACHES.

WAVES: SEAS ARE FORECAST TO BUILD TO AROUND 7 FEET IN THE GULF
STREAM OFF THE PALM BEACH COUNTY COAST TODAY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A MODERATE RISK OF RIP CURRENTS WILL CONTINUE AT THE ATLANTIC
BEACHES ON SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

GREGORIA

Nearby

Small Craft Advisories in Florida, 2015Every small craft advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.